Hail, Starke
- When
- July 4, 2:07 PM EST
- Where
- Starke County, Toto
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.250, -86.700
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 4, 2:00 AM EST, 12 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 200 AM EST WED JUL 4 2001 SFC ANALYSIS SHOWS COLD FRONT EXTENDING DOWN WI AND BACK INTO IA WITH STATIONARY FRONT STRETCHING ACROSS THE OHIO RIVER VALLEY. COMPLEX OF STORMS THAT FORMED OVER IA LAST EVENING PUSHING SOUTH THRU MO ATTM. KIWX RADAR SHOWING A FEW STORMS MOVING/DEVELOPING OVER WESTERN CWA. COLD FRONT TO MOVE ACROSS CWA TODAY AND PRECIP CHANCES WILL BE TIMED WITH ITS ARRIVAL. FRONT TO ARRIVE IN NW CWA BY 18Z. WILL LIMIT CHANCE POPS TO BEFORE NOON HERE. GOOD INSTABILITY AND INCREASING SFC CONVERGENCE SETS UP OVER SOUTHERN CWA WITH CAPES ABOVE 2500J/KG AND LI AROUND -5. LATEST SWODY1 ALSO HAS AREA IN SLIGHT RISK SO WILL MENTION STRONG STORMS POSSIBLE AS WELL. FRONT TO BECOME MORE E/W ORIENTED LATE THIS AFTERNOON/EARLY EVENING ACROSS SOUTHERN CWA. WILL KEEP A MENTION FOR EARLY THIS EVENING IN SE CWA WITH OTHERWISE CLEARING SKIES ACROSS THE AREA. DRY FCST REMAINDER OF THE PERIOD AS HIGH PRESSURE BUILDS INTO THE REGION. GUIDANCE GENERALLY ON TRACK WITH BLEND USED. .IWX...NONE. JAL
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-042300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1235 PM EST WED JUL 4 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTHEAST OF A LINE FROM COLDWATER MICHIGAN TO GOSHEN INDIANA TO KNOX INDIANA. A COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON WILL TRIGGER SOME SCATTERED THUNDERSTORMS. THE AIRMASS AHEAD OF THIS FRONT IS MODERATELY UNSTABLE THIS AFTERNOON WHICH MAY ALLOW A FEW STORMS TO REACH SEVERE LIMITS. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY THREAT. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL RADIO OR TELEVISION FOR FURTHER UPDATES.
The Northern Indiana radar (KIWX), 84 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees down on power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253200, 5253201, 5253202, 5253203.